MAUDE Adverse Event Report: ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP

ANIMAS CORPORATION ANIMAS VIBE; INSULIN INFUSION PUMP
Medical Device Problem Code Device Issue (2379)
Health Effect - Clinical Code Hyperglycemia (1905)
Date of Event 09/19/2017
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The device has been returned to animas.Evaluation has not yet been completed.When evaluation is complete a supplemental report will be filed.No conclusion can be made at this time.
 
Event or Problem Description
On (b)(6) 2017, the reporter contacted animas and alleged that day the patient experienced a blood glucose of 452 mg/dl with moderate ketones, associated with an alleged inaccurate delivery issue.Reportedly, the patient discontinued pump therapy and received treatment of phone advice from their healthcare provider.During troubleshooting with customer technical support, it was revealed the basal history did not batch the active basal program.A review of the basal history showed a zero unit basal.The pump history was reviewed and the pump was not suspended, the basal rates were not edited, and no primes were recorded.This complaint is being reported based on the allegation that the patient experienced hyperglycemia associated with an inaccurate delivery issue.
 
Additional Manufacturer Narrative
Device evaluation: the device has been returned and evaluated by product analysis on 11/17/2017 with the following findings: a review of the basal history appeared inaccurate and showed 0 units per hour basal rate due to a call service 165 exceeds max total daily dose limit, and a cartridge change.The pump was run for 24 hours with a two unit per hour basal rate.At the end of testing, the basal history correctly showed two units and the total daily dose showed 48 units.The total daily doses added up correctly and reflected the user's programmed basal rates.The pump passed delivery accuracy testing and no delivery defects were found.The pump was delivering within the required range and delivering accurately.No alarms or delivery interruptions occurred during testing.The history settings issue was unable to be duplicated during investigation.Animas has conducted a review of the device history record for this pump and confirmed that it was operating within required specifications at the time of release.

Brand Name
ANIMAS VIBE
Common Device Name
INSULIN INFUSION PUMP
Manufacturer (Section D)
ANIMAS CORPORATION
200 lawrence dr
west chester PA 19380 3428
MDR Report Key6947051
Report Number2531779-2017-23744
Device Sequence Number682938
Product Code OYC
UDI-Device Identifier10840406100600
UDI-Public0110840406100600
Combination Product (Y/N)N
Initial Reporter StateIL
Initial Reporter CountryUS
PMA/510(K) Number
P130007
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other Caregivers
Type of Report Initial,Followup
Report Date (Section B) 09/19/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/02/2017
Was the Report Sent to FDA? Yes
Initial Date Received by Manufacturer 09/19/2017
Supplement Date Received by Manufacturer09/19/2017
Initial Report FDA Received Date10/12/2017
Supplement Report FDA Received Date11/27/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Life Threatening; Required Intervention;
Patient Age7 YR